Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes abdominal pain on the left side?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 16512 Questions

default
Posted on Mon, 14 May 2018 in Abdominal Pain
Question: my husband is having extreme pain on the left side of his abdomen.
doctor
Answered by Dr. T Chandrakant 50 minutes later
Brief Answer:
Since the pain is severe this may be an emergency

Detailed Answer:
Hi.
Thanks for your query, albeit short and specific.
Noted the history.
Since the pain is extreme on the left side of abdomen in a male patient of 64 the most probable causes are:
Sigmoid volvulus.
Diverticulitis
Left ureteric stone with colic
Left testicular torsion to mention few important and common causes.
If there is associated nausea, vomiting, bloating, loose stools or constipation and/or urinary symptoms it is necessary to have preliminary X-ray of the abdomen in standing position, Ultrasonography and tests of blood, urine and stool along with clinical evaluation to know the exact cause so that an appropriate management can be done.
Till then you may please give him any antispasmodic like Dicyclomin or Buscopan; do not give anything orally at the moment.
Please give detailed history about additional symptoms as I have mentioned above, give feedback also and ask further relevant queries if you feel that there is a gap of communication.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 13 hours later
He did vomit once, and the pain subsided and he got up this morning, showered and went to work (construction). I don't know about the dicyclomin or buscopan, and how they are taken. I was wondering if it was a kidney stone which he had once many years ago, and passed. This pain was similar to that in that it was very intense.
doctor
Answered by Dr. T Chandrakant 18 minutes later
Brief Answer:
As detailed below.

Detailed Answer:
If the vomiting relieved the pain the possible cause can be related to the gastric problem.
It is good that there is no pain now.
But if there is a recurrence get investigated since there is a past history of a kidney stone, ultrasonography and X-ray of the abdomen should be done to see whether the stone is still present, enlarged or passed out.
Please ask the Pharmacy people about the antispasmodics.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 4 hours later
the pain is beginning to return now. He hasn't had a bowel movement in a couple of days, so he wants me to go get a laxative for him. What do you think?
doctor
Answered by Dr. T Chandrakant 5 hours later
Brief Answer:
only if no other symptoms. get investigated.

Detailed Answer:
Laxative can be given only if there are no other associated symptoms.

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. T Chandrakant 7 hours later
The pain last night wasn't as bad, and he did take a mild laxative before falling asleep. Sometime in the night he had back pain and his stomach was bloated, so he got up to stretch and see if he could relieve that. then laid back down and slept til morning and woke up feeling no discomfort. He did have a bowel movement this morning and is drinking liquids. Don't know if this is the end of the trouble. We aren't used to going to doctors, and have been doing prayerful work, which is what we try to do first. Any suggestions what he should do next? Of course we'll see how tonight goes.
doctor
Answered by Dr. T Chandrakant 11 minutes later
Brief Answer:
Let us see the progress tonight and decide

Detailed Answer:
Please keep informed me about the progress.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 9 minutes later
OK. thanks
doctor
Answered by Dr. T Chandrakant 4 minutes later
Brief Answer:
Awaited more feedback - go to ER for basic investigations if required.

Detailed Answer:
Please give feedback.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Chandrakant 2 days later
There have been no further symptoms. Everything back to normal. Thanks for your suggestions.
doctor
Answered by Dr. T Chandrakant 4 hours later
Brief Answer:
That is a great news.

Detailed Answer:
Yet, keep a watch.
Thanks for appreciation.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Back pain

doctor1 MD

hi i wonder if you can help me please.my father is 72 years old and his sufring fro high blood oresure,also he keeps having pains on the back shoulder,and neck..he recogn its high blood presure and romatism in the back shoulder.we took him every where in tunisia,geting tablets for his blood presure.also he has been told to keep a good diet and avoid high clestrole food.please can you help.any recomended medication i could send from the uk.im so woried about my dad.thanks.mr khelil.

doctor1 MD

Respected doctor, I have been suffering from slip disc, disc3. Right now I have been getting treatment for the last one month. I am doing Yoga . I Have been suffering from back pain for the last three months and consulted the doctor when I felt pain in right leg. I am doing Yoga suggested by the physio. I want to recover fast kindly guide me . Thanks Deep (39yrs)

doctor1 MD

I was diagnosed with early protrusion of L5S1 disc through MRI. My symptoms were lower back pain with pain in back of right hip and numbness in right calf. I have been prescribed renerve plus cap for 15 days and asked to avoid bending and heavy lifting. How do the capsule help in the healing?

doctor1 MD

I have had back pain on the right side for 3 weeks now, but now when I walk it feels like the last 3 toes on my right foot have an elastic band under them which is being stretched and is quite painful. Could the back pain, be caused from my foot. What is wrong with my foot? Thanks!

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?